Hip pain?

I have seen a dr this morning as my both hips have a deep ache is all I can describe it as. They have been playing me up from time to time over the last couple of years and seem to be more so since I became peri/menopausal. My left one is very painful at the moment. Dr said he doesn't think its arthritis or osteo related and wasn't very helpful apart from telling me to have my bloods done again. I seem to remember seeing a post or two in the past from others and am wondering what it is all about or whether it is related to me being hypo and if I can self treat effectively - I have been diagnosed for 22 years. Look forward to any ideas /suggestions apart from the obvious paracetamol/ibuprofen or hot water bottle.

6 Replies

  • hi i am hypo and too suffer with hip pain, test show not arthritis or osteo, also pain in lower back, it is like a deep muscle pain, i have recently become hyper and the pain has decreased a lot, i believe that the hypo causes the pain, i had physio and that really helped

  • If it's any comfort, I share your problem and similar age I think. Mine is definitely arthritis and spinal damage and Osteopenia, though being hypermobile too doesn't help. I live on solpadol (500mg paracetamol/30 codeine) and Tramadol. Some people tell me that they shouldn't be combined, but my GP willingly prescribes them for me. My only issue is my atypical reaction to them - they help the pain but make me hyperactive, so overnight becomes a pain-filled period I just have to live with. Bah humbug!

  • Hi, thanks for your reply. Its looking like low vit D is the problem

  • I too had left hip pain about 6 months after a sub-total thyroidectomy and untreated for 18 years. Once treated this pain went, but has been returning lately after being changed from Eltroxin to MP generic Levothyroxine. Janet

  • Have you had your vitD tested? Mine was severely deficient <10 and after a loading dose of 40,000iu x 7 days in November and 2 months maintenance dose of 2,000iu daily was good in range and my joint and muscle pains disappeared. Six weeks after stopping supplementing I was experiencing hip and knee pain at night and resumed 5000mcg vitD which stopped the joint pain again.

  • It is very possible vit D is the culprit! Thanks for your help - Its very much appreciated

You may also like...